MAUDE Adverse Event Report: ARTHREX, INC. BIOSYNC WEDGE INSTRUMENTATION SET; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. BIOSYNC WEDGE INSTRUMENTATION SET; MANUAL INSTR, GENERAL SURGICAL
Model Number BIOSYNC WEDGE INSTRUMENTATION SET
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an evans osteotomy, the trials from the biosync tray un-threaded from their inserter handle.Two different trials were used at one point in the case while trialing for the allosync wedge size the surgeon wanted to implant.The case was completed and was not affected in any way negatively.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces upon insertion.

Brand Name
BIOSYNC WEDGE INSTRUMENTATION SET
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19519920
Report Number1220246-2024-05612
Device Sequence Number8540327
Product Code MDM
UDI-Device Identifier00888867217478
UDI-Public00888867217478
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIOSYNC WEDGE INSTRUMENTATION SET
Device Catalogue NumberAR-8948S
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2021
Initial Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown